It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Valium Withdrawal?
Mar 4, 2008
I have been taking small amounts of valium for many years. Recently have been taking 5 mg every night for sleep plus maybe 2 mg occasionally during the day as stressers appear. Now I decided to get off. I did it without tapering. Can I be going through withdrawal even with a small amount of valium? I have symptoms that seem like withdrawal but my doctor said it can't be. Can it?
i have to agree with ozzy here,i think your doc is very wrong.when you are actually dealing with any level of benzodiazepines,you REALLY have to be careful about how you stop.these usually have to be tapered off over a rather long period of time or you could actually trigger a siezure.its just the type of affect that the benzo group of meds have upon the brain.i would imagine just being on these over the length of time you have been that your brain has become accustomed to and just used to having a certain level in it ,BUT depending upon how you stopped them and how 'your' individual physiology is,you may or may not actually have WD symptoms from stopping them.i would think you would defintiely 'feel' some level of WDs but not like you would if you had been taking these in a higher dosage or during the whole course of the day,you know what i mean?but they should never ever just be 'stopped"abruptly.it should always be thru your doc.just to be safe.the WD from any benzo is just not quite the same when you stop like a narcotic.the benzos just really do impact the brain in a much deeper and different way.i would think that if you really are not 'feeling' any major WD symptoms by now,you probably are doing just fine and anything you are feeling like in your head will soon subside.the brain just has to get used to not having the effects of the benzos.this has absolutely nothing to do with addiction,it is just a very real brain dependancy that can develop with this type of drug.its kind of like going off of something like the SSRI anti depressants or anti siezure meds?it just impacts the brain in a much more profound way and therefore should be tapered off slowly in most cases.it comes down to the overall dosage and the length of time you were on them.what exact symptoms are you experiencing right now and how long has it been since you actually used the benzo?Marcia





All times are GMT -7. The time now is 06:25 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!